Alert archive / Pennsylvania / Tornado Warnings in 2025

Tornado Warning 4, NWS Binghamton, NY

May 6, 2025Pike County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this tornado warning at May 6, 2025, 4:19 PM EDT for Pike County, Wayne County, Pennsylvania. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2025, 4:19 PM EDT (20:19 UTC)
Expired
May 6, 2025, 4:45 PM EDT
In force
26 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 109 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:28 PM EDTTSTM WND DMG1 Wsw Lakeville, PALarge tree down over half of the road. Radar-estimated time.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:06 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WFUS51 KBGM 062019
TORBGM
PAC103-127-062045-
/O.NEW.KBGM.TO.W.0004.250506T2019Z-250506T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
419 PM EDT Tue May 6 2025

The National Weather Service in Binghamton has issued a

* Tornado Warning for...
  Southeastern Wayne County in northeastern Pennsylvania...
  Northwestern Pike County in northeastern Pennsylvania...

* Until 445 PM EDT.

* At 418 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Ledgerdale, or 16 miles south of Honesdale, moving
  north at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Paupack around 425 PM EDT.
  Hawley around 435 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4130 7519 4131 7533 4153 7535 4152 7509
TIME...MOT...LOC 2018Z 188DEG 22KT 4134 7526 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at May 6, 2:18 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, May 6, 2:18 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Binghamton NY
218 PM EDT Tue May 6 2025

.SYNOPSIS...
A slow moving frontal boundary and low pressure system will
slowly lift northeast through Wednesday bringing rounds of
showers and thunderstorms. This will be followed by a cold
frontal passage Thursday that forms a low on the coast, with
another round of rain Thursday night and Friday. A few showers
may linger early Saturday, before high pressure arrives and dry
weather returns for the rest of the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
200 PM Update

***Severe Thunderstorm Watch Has Been Issued for portions of
 Central NY and all of NE PA. A Flood Watch is also in effect
 for a large portion of the area***

**Upgraded to a Slight Risk for Severe Storms and Flash Flooding this
 afternoon and evening across much of the forecast area.**

An upper level low is sliding east from the upper Ohio Valley
early this afternoon. Out ahead of this low a deep plume of
moisture and instability will rotate into the area from the
south/southeast this afternoon and evening. MLCAPE is now
reaching 500-1000 J/kg as breaks of sun occur, steepening low
level lapse rates and increasing the destabilzation. Deep layer
shear vectors show close to 50 kts in the 0-6km layer this
afternoon and evening, with even some low level shear of 15-20
kts and a strong backing to the low level winds below 1 km agl.
PWATs are a bit lower today, around 1", but the convective
component to the rainfall, along with very wet antecedent
conditions and high stream flows increased confidence for a
flood watch to be issued across the region. Some of the heaviest
rainfall is expected across the Central Southern Tier and
Finger Lakes region as the thunderstorms pivot and transition to
steady/heavy rain overnight under the 700mb low center. Expect
a general 0.50 to 1.50 inches of rain across the CWA by Wednesday
afternoon, with localized amounts of 2-3+ inches possible where
heavier thunderstorms develop, and train over the same locations.

The severe threat transitions to an area of moderate to locally
heavy rain by late evening, with periods of rain persisting
longest across the northern Finger Lakes, Syracuse Metro and
Oneida county as a stack mid level and surface low remain in
place near Lake Ontario. A dry slot should move into NE PA by
late evening, then the Twin Tiers and Catskills after midnight.
There will be some patchy fog and mainly cloudy skies for the
areas not seeing additional rain overnight, with lows in the
upper 40s to lower 50s.

The stacked low remains in place Wednesday morning, before
drifting northeast toward Vermont and New England. Steady rain
in the morning will be across the northern half of the forecast
area, with mainly dry conditions from the NY southern tier down
into NE PA. By afternoon the steady rain should break up into
scattered showers across north-central NY, with isolated showers
further south across NE PA/Twin Tiers. It will be mainly cloudy
with light westerly winds and cool, with highs in the 60s to low
70s south.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
1215 PM Update...

A positively tilted trough will dig as it swings through the
Great Lakes on Thursday. Ahead of it, some showers and
thunderstorms will be possible as weaker waves ride the leading
edge of the trough. Model guidance are showing fairly weak
instability and shear across NEPA and the Catskills, though
there would be enough of both to support isolated strong
thunderstorms Thursday afternoon. The upper trough will continue
to dig Thursday night and as it does, a stacked low pressure
system begins to develop. While there does remain some
uncertainty on exact track and timing, most guidance favor the
low's center swinging around the region just to the south and
then hugging the coast tightly as it moves north Friday into
Friday night. While PWATs are not expected to be anomaly high,
conditions will likely remain saturated leading up to the end
of the week. Any excessive amounts of localized rainfall could
lead to additional hydro issues. Isolated thunderstorms cannot
be ruled out late Friday, but instability is quite limited.

Temperatures will remain cooler than normal as highs will generally
be in the 50s and low 60s. Portions of the Finger Lakes may struggle
to reach the 50s on Thursday. Overnight temperatures will fall into
the 30s and 40s.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
1215 PM Update...

The previous forecast discussion remains valid as little has
changed with the forecast. Looking ahead to Tuesday, the warm
and dry conditions will continue, though some showers ahead of
the next system may be possible late in the day.

Previous Discussion...

Some lingering showers may remain across the area Saturday,
depending on how fast the aforementioned surface low moves off
to the NE.

Confidence is increasing that a quick Rex block will form this
weekend, bringing strong high pressure into the region as a deep
cutoff low spins over the southern Mississippi Valley. This
brings a much needed period of calm, dry weather. Temperatures
will be on a warming trend, with highs in the 60s Saturday and
Sunday, climbing into the 70s on Monday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

Brief VFR conditions over the next 1-3 hours, followed by shower
and thunderstorm development from south to north across the
area. Used TEMPO groups for the potential to see IFR or lower
heavy thunderstorms, especially at ELM, BGM, AVP and ITH between
19z to 24z...and a little later between 20z-01z at SYR and RME.
Winds could also be strong and gusty near any thunderstorms, up
to 35 kts or locally higher gusts. Hail is also possible in the
core of any strong to severe thunderstorm.

Additional MVFR to MVFR fuel alt ceilings build back in tonight
with lingering periods of rain for most NY TAF sites. AVP
becomes VFR after around 00z and should remain so for most of
the rest of the period. IFR CIGs return to SYR and RME Wednesday
morning with more rain and MVFR VSBY restrictions.

Outlook...

Wednesday afternoon and Thursday...Scattered showers and
isolated thunderstorms will still be around with Restrictions
possible. Confidence moderate to high.

Friday...Rain showers likely with additional restrictions
possible. Confidence moderate.

Saturday...A chance for lingering rain showers, and occasional
restrictions. Could clear out and become VFR later in the day.
Confidence low.

Sunday...VFR expected under high pressure.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through Wednesday afternoon for PAZ038-039.
     Flood Watch through late tonight for PAZ040.
NY...Flood Watch through Wednesday afternoon for NYZ015>018-022>025-
     036-044-045-055-056.
     Flood Watch through late tonight for NYZ046-057-062.

&&

SYNOPSIS...MJM
NEAR TERM...MJM
SHORT TERM...BTL
LONG TERM...BTL/JTC
AVIATION...MJM
Hazardous weather outlook, May 6, 1:09 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
109 PM EDT Tue May 6 2025

NYZ046-057-062-PAZ040-071715-
Otsego-Delaware-Sullivan-Northern Wayne-
109 PM EDT Tue May 6 2025

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS.

NYZ023>025-044-045-055-056-PAZ038-039-071715-
Schuyler-Chemung-Tompkins-Cortland-Chenango-Tioga-Broome-Bradford-
Susquehanna-
109 PM EDT Tue May 6 2025

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS.

NYZ015>018-022-036-071715-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Madison-
109 PM EDT Tue May 6 2025

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also the potential for isolated to scattered severe
thunderstorms this afternoon and evening. These storms could produce
localized damaging winds and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS.

NYZ009-037-071715-
Northern Oneida-Southern Oneida-
109 PM EDT Tue May 6 2025

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

There is potential for isolated to scattered severe thunderstorms
this afternoon and evening. These storms could produce localized
damaging winds, hail and torrential downpours. Isolated flash
flooding from excessive rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

PAZ043-044-047-048-072-071715-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
109 PM EDT Tue May 6 2025

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is also the potential for storms to produce locally heavy
rainfall, with isolated flash flooding from excessive rain this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS.

MJM

In the hours before

Local storm report, May 6, 2:57 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
257 PM EDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     Hail             Litchfield              41.97N 76.43W
05/06/2025  M0.25 Inch       Bradford           PA   Trained Spotter

&&

MJM
Special weather statement, May 6, 3:27 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Binghamton NY
327 PM EDT Tue May 6 2025

NYZ025-044>046-055>057-062-PAZ039-040-043-044-047-048-072-062230-
Tompkins-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
327 PM EDT Tue May 6 2025

...SCATTERED THUNDERSTORMS WILL MOVE INTO THE REGION BY LATE
AFTERNOON/EARLY EVENING...

Scattered thunderstorms will strengthen and some will become
severe with damaging wind gusts and large hail possible. A severe
thunderstorm watch remains in effect until 8 PM EDT.

Stay tuned to NOAA Weather Radio or your favorite media outlet
for the latest information on this developing weather situation.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:46 AM EDTFlood WatchBGMBradford, Susquehanna, Wayne20 hr
May 6, 2:28 PM EDTSevere Thunderstorm WarningBGMBradford47 min
May 6, 3:07 PM EDTFlash Flood WarningBGMBradford, Wyoming3 hr
May 6, 3:10 PM EDTSevere Thunderstorm WarningBGMBradford50 min
May 6, 3:34 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne41 min
May 6, 4:09 PM EDTSevere Thunderstorm WarningBGMPike, Wayne51 min
May 6, 4:23 PM EDTFlash Flood WarningBGMLackawanna, Susquehanna, Wayne3 hr
May 6, 4:28 PM EDTTornado WarningBGMPike32 min
May 6, 4:49 PM EDTTornado WarningBGMPike26 min
May 6, 5:18 PM EDTSevere Thunderstorm WarningBGMPike42 min
May 6, 6:13 PM EDTSevere Thunderstorm WarningBGMPike47 min

Nearby

Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.